Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 236, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 16, 2025, 2:31 PM MDT for El Paso County, Teller County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2025, 2:31 PM MDT (20:31 UTC)
- Expired
- Jul 16, 2025, 3:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
457
WUUS55 KPUB 162031
SVRPUB
COC041-119-162100-
/O.NEW.KPUB.SV.W.0236.250716T2031Z-250716T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
231 PM MDT Wed Jul 16 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Teller County in central Colorado...
West central El Paso County in east central Colorado...
* Until 300 PM MDT.
* At 231 PM MDT, a severe thunderstorm was located over Manitou
Springs, or near Colorado Springs, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Colorado Springs and Manitou Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3879 10502 3890 10494 3889 10474 3870 10486
TIME...MOT...LOC 2031Z 288DEG 6KT 3883 10491
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rodriguez2 follow-up statements
765
WWUS55 KPUB 162041
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
241 PM MDT Wed Jul 16 2025
COC041-119-162100-
/O.CON.KPUB.SV.W.0236.000000T0000Z-250716T2100Z/
Teller CO-El Paso CO-
241 PM MDT Wed Jul 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHEASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES...
At 241 PM MDT, a severe thunderstorm was located over Manitou
Springs, or near Colorado Springs, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Colorado Springs and Manitou Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3879 10502 3890 10494 3889 10474 3870 10486
TIME...MOT...LOC 2041Z 289DEG 6KT 3882 10489
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rodriguez206 WWUS55 KPUB 162055 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 255 PM MDT Wed Jul 16 2025 COC041-119-162105- /O.EXP.KPUB.SV.W.0236.000000T0000Z-250716T2100Z/ Teller CO-El Paso CO- 255 PM MDT Wed Jul 16 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES WILL EXPIRE AT 300 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail, gusty winds and heavy rain are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for east central Colorado. && LAT...LON 3879 10502 3890 10494 3889 10474 3870 10486 TIME...MOT...LOC 2055Z 288DEG 6KT 3881 10487 $$ Rodriguez
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 11:33 AM MDT, 2 hours 58 minutes earlier. Its key messages:
- Strong to severe storms possible this afternoon and evening across the plains, with strong winds and large hail the primary hazards.
- Best chance of precip during the extended period will be over the mtns and valleys.
- Temps generally 4 to 8 degrees above normal region-wide in the extended period.
Area forecast discussion, Jul 16, 11:33 AM MDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1133 AM MDT Wed Jul 16 2025 .KEY MESSAGES... - Strong to severe storms possible this afternoon and evening across the plains, with strong winds and large hail the primary hazards. - Best chance of precip during the extended period will be over the mtns and valleys. - Temps generally 4 to 8 degrees above normal region-wide in the extended period. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 301 AM MDT Wed Jul 16 2025 Today and Tonight: Active weather is expected for Wednesday, with showers and storms expected across much of south central and southeastern Colorado. Broad westerly flow will be in place through today and tonight, and while no major forcing is anticipated, orographic forcing will persist throughout this period. In addition, a cold front is expected to push southward late Tuesday night to early Wednesday morning, with surface winds becoming easterly behind it throughout the day. This will allow for surface upsloping to develop into the the eastern terrain features. Along with that, moisture will be streaming over the region, with deeper, richer moisture across the eastern plains as low to upper 50 dewpoints spill into this localized area. With forcing mechanisms and moisture in place, showers and thunderstorms are expected to blossom by mid afternoon, first initially along the mountains, and then pushing across the valleys and plains through the late evening. Some storms may become strong to severe as they push across the plains given richer moisture, and therefore greater instability, and increasing bulk shear, to around 35 knots, during the afternoon hours as surface winds become more easterly. With large T/Td spreads, high storm bases and large DCAPE values are expected, and given this, strong outflow winds of up to 70 mph are anticipated to be the primary hazard, though large hail up to around 1.5 inches in diameter will be possible with initial thunderstorms before they congeal into organized clusters. While confidence is very low, <10%, a brief tornado can't not be ruled out, particularly with any developing thunderstorms along outflow boundaries. With that all said, showers and thunderstorms will start to dissipate across the mountains and valleys heading into the early evening hours as instability wanes, with strong to severe storms persisting across the far eastern plains into the late evening and then pushing eastward and out of Colorado by the early overnight hours. Dry conditions are then expected heading into Thursday morning. Beyond all of that, partly cloud skies early will become mostly cloudy during the afternoon as showers and storms develop, though with partly cloudy skies returning tonight. Winds this morning and tonight will remain relatively light and around 5 mph or less, though are expected to become a tad breezy this afternoon, with winds around 15 mph. As for temperatures highs today are anticipated to fall below seasonal values thanks to the cold front passage with the plains warming into the 80s to low 90s, the valleys into the 80s, and the mountains into the 60s and 70s. As for overnight lows, values will fall to around seasonal values, with the plains falling into the mid 50s to low 60s, the valleys into the 40s to low 50s, and the mountains into the mid 30s to 40s. Tomorrow: For Thursday, active weather continues for south central and southeastern Colorado. Flow will become more southwesterly to westerly over the region. While no major forcing is still anticipated, orographic forcing is expected to continue. Along with that, moisture will remain in place across the area. With some forcing and moisture in place, another round of afternoon and evening showers and thunderstorms is expected. Like Wednesday, showers and storms will initially bloom along the mountains by mid afternoon, with flow aloft pushing them across the valleys and plains through mid to late evening. Also, given modest shear and instability expected, strong, to possibly severe, storms will also be possible, with the greatest chance of stronger storms along the I- 25 corridor and adjacent plains. The most likely hazards from any more organized convection is expected to be strong outflow winds and hail. Outside of all of that, partly cloud skies early will become mostly cloudy during the afternoon hours, with breezy winds expected during the afternoon again as well. Looking at temperatures, Thursday brings a relatively cool day to the area, with below seasonal values expected across the region. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Issued at 301 AM MDT Wed Jul 16 2025 Generally for this long term period, a large broad area of high pressure at mid levels will continue over the central and eastern part of the CONUS while a broad area of lower pressure will continue just off the west coast. Zonal flow will continue north of these centers of high and low pressure across the Canadian/US border. Occasional subtle disturbances will move through this zonal flow allowing meager frontal intrusions to move across the region. Additionally, with the low off the west coast and the higher pressure over the central CONUS, a modest monsoon pattern will continue over the SW CONUS during this period. With the above pattern in place, the overall best chance of precip over the region this week into next weekend will be over the mtns and valleys. Temps overall will be on a slow warming trend this weekend into early next week, then a slight cooling by mid week next week. The overall best chance of widespread monsoon moisture over the higher terrain will be Friday, Saturday and into Sunday with more scattered pops over the higher terrain later in the period. \/Hodanish && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1123 AM MDT Wed Jul 16 2025 Tsra likely at all taf sites the afternoon/early this evening from 22z-02z, with vcsh lingering at KPUB and KCOS potentially as late as 05z. Large hail (quarter to half dollar size) and strong winds (gusts 50kts plus) possible with storms at KPUB and KCOS, while main hazard with storms at KALS will be gusty outflow winds (gusts 40-50 kts). Low potential for MVFR/brief IFR stratus/fog at KCOS and KPUB 09z-15z Thu morning, especially if significant precip occurs Wed night. Won't add to the taf at this point, and will await convective developments before including. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SIMCOE LONG TERM...HODANISH AVIATION...PETERSEN
Hazardous weather outlook, Jul 16, 11:38 AM MDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1138 AM MDT Wed Jul 16 2025 COZ058>089-093>099-171745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1138 AM MDT Wed Jul 16 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected to develop along the mountains by mid afternoon, and push across the valleys and plains through mid to late evening. Some storms along the I-25 corridor and across the plains are expected to become strong to severe, with damaging winds up to 70 mph and large hail up to 2 inches in diameter, and a brief tornado can not be ruled out. In addition to the severe weather threat, locally heavy rain capable of producing localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms will be possible across all of the region during the afternoon hours of Thursday through the weekend. The main concerns these days will be flash flooding, especially in the mountains. Storms will be less in coverage early next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 10/SIMCOE
In the hours before
Special weather statement, Jul 16, 1:35 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
135 PM MDT Wed Jul 16 2025
COZ081-082-084-085-162000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
135 PM MDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES THROUGH 200 PM MDT...
At 135 PM MDT, Doppler radar was tracking a strong thunderstorm over
Manitou Springs, or near Colorado Springs, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado Springs, Manitou Springs, Peterson Space Force Base,
Cascade, Chipita Park, Cimarron Hills, and Stratmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3877 10499 3891 10502 3897 10476 3879 10468
TIME...MOT...LOC 1935Z 259DEG 20KT 3885 10490
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RodriguezSpecial weather statement, Jul 16, 2:25 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
225 PM MDT Wed Jul 16 2025
COZ074-088-162115-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
225 PM MDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 315 PM MDT...
At 225 PM MDT, Doppler radar was tracking a strong thunderstorm near
Starkville, or 8 miles south of Trinidad, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trinidad, Cokedale, Starkville, Hoehne, and Raton Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3731 10449 3723 10405 3700 10405 3699 10477
TIME...MOT...LOC 2025Z 232DEG 13KT 3705 10455
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KTSSpecial weather statement, Jul 16, 2:27 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
227 PM MDT Wed Jul 16 2025
COZ081-082-085-162100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
227 PM MDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES THROUGH 300 PM MDT...
At 227 PM MDT, Doppler radar was tracking a strong thunderstorm over
Manitou Springs, or near Colorado Springs, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southwestern Colorado Springs, Manitou Springs, Cascade, Stratmoor,
and Fort Carson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3877 10501 3890 10497 3892 10476 3872 10479
TIME...MOT...LOC 2027Z 276DEG 8KT 3883 10491
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RodriguezThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:18 PM MDT | Special Weather Statement | PUB | Bent | 27 min |
| Jul 15, 8:32 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jul 16, 1:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jul 16, 2:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 28 min |
| Jul 16, 2:19 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 16, 2:25 PM MDT | Special Weather Statement | PUB | Las Animas | 50 min |
| Jul 16, 2:27 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jul 16, 3:30 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Jul 16, 3:33 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Jul 16, 3:44 PM MDT | Special Weather Statement | PUB | Custer | 31 min |
| Jul 16, 3:45 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 20 min |
| Jul 16, 3:58 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 16, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
| Jul 16, 4:13 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Jul 16, 4:17 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jul 16, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 25 min |
| Jul 16, 4:21 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 54 min |
| Jul 16, 4:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jul 16, 4:43 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Jul 16, 4:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 44 min |
| Jul 16, 4:47 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 16, 4:49 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Huerfano, Pueblo | 26 min |
| Jul 16, 5:05 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 25 min |
| Jul 16, 5:27 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 33 min |
| Jul 16, 5:28 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Jul 16, 5:28 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 36 min |
| Jul 16, 5:45 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 15 min |
| Jul 16, 5:46 PM MDT | Special Weather Statement | PUB | El Paso | 44 min |
| Jul 16, 5:56 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.